Jump to content
CrazyBoards.org

Does either Lamictal, Geodon, or Wellbutrin react badly to caffeine/energy drinks?


Recommended Posts

I practically never drink caffiene. I don't drink soda or coffee. However, I drank an extra large Monster today because I have an extremely long day, working since 9am and class till 10pm. I don't even remember the last time I had an energy drink. 5-hour energy make me feel terrible when I tried it awhile back, my heart was racing and I felt disoriented, but that is extremely powerful compared to most other drinks. I though Monster was weaker, so it would be safe.

I am having severe heart palpitations. They have been going on non stop for mearly an hour. I feel completely disoriented and quesey and wired in a bad way. I know, I was STUPID to drink this, especially a three serving can over about 2 hours. Which pill(s) cause this? I hate this, I feel so so awful. Anybody have an experience like this with any of those 3 meds? :( My hands are shaking, this feels really bad.

Link to post
Share on other sites

I take both lamictal and geodon, and drink a significant amount of coffee and caffienated colas.  I do not have heart palpitations or anything like that.  I think that's a side effect of the energy drink.  I do not use energy drinks because I've heard they cause the symptoms you are experiencing.

Link to post
Share on other sites

I practically never drink caffiene. I don't drink soda or coffee. However, I drank an extra large Monster today because I have an extremely long day, working since 9am and class till 10pm. I don't even remember the last time I had an energy drink. 5-hour energy make me feel terrible when I tried it awhile back, my heart was racing and I felt disoriented, but that is extremely powerful compared to most other drinks. I though Monster was weaker, so it would be safe.

I am having severe heart palpitations. They have been going on non stop for mearly an hour. I feel completely disoriented and quesey and wired in a bad way. I know, I was STUPID to drink this, especially a three serving can over about 2 hours. Which pill(s) cause this? I hate this, I feel so so awful. Anybody have an experience like this with any of those 3 meds? :( My hands are shaking, this feels really bad.

 

i agree with odetta. it's the energy drink itself that is the cause and not med interactions. my brother isn't on any meds and he reacts this way when he drinks energy drinks. i can drink an extra large monster and still take a nap thirty minutes after but other people are very sensitive and all the symptoms you listed can be caused by energy drinks alone.

 

drink lots of water and try to ease your anxiety a bit and the effects usually wear off with some time.

Edited by cosima
Link to post
Share on other sites

There is a specific Monster flavor that is stronger than even their normal.  That one will make my very healthy 19 year old son complain of heart palpitations.  So much so he's forbidden me to buy it -- although I cant remember the flavor...

 

probably one of the monster ultras. i think ultra sunrise has the most caffeine.

Link to post
Share on other sites

I am on Wellbutrin and some other stuff...

...I sometimes use caffeine for a bronchial dilator, I have asthma.

Meaning sometimes I am on WAAAAAY too much caffeine.

Have had the occasional feeling of pressure in the chest, but I am pretty sure it's caffeine+inhalers.

Speeding right along...

I should note, I passed an EKG in 2010, so I probably ok...probably.

Edited by Stickler
Link to post
Share on other sites
  • 1 month later...

Personally, lamictal and wellbutrin I never had a problem with any sort of caffeine.  When I was on geodon, that med raised my heart rate really high so that I needed an EKG.  Then have regular EKG's to make sure my heart rate was staying not too high.  I ended up going off that med.  So if I had added caffeine to that med I would have been screwed.

Link to post
Share on other sites

I'm on a shitload of things and have been on different combos over the year and found that energy drinks or caffeine make my heart race, cause anxiety, etc, and it's been the same way on many different meds, meaning its not the meds, its the caffeine/whatever else they put in there. Lithium is one med that interacts with caffeine, but I'm not sure exactly sure what the interaction is, I think it can screw up your levels or dehydrate you.

 

I found that caffeine/energy drinks dehydrated me - no matter what med I took it with.

 

For some reason, Ritalin calms me down, but caffeine makes me nutty. I'm weird. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...